# SDR CA040123008

- Difficulty date: January 20, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 12,901 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: AN546
- Condition: Corroded
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) THE AIRCRAFT WAS ON APPROACH WHEN THE CREW COULD NOT GET A DOWN AND LOCKED (GREEN) INDICATION ON THE RT MAIN GEAR. THE AIRCRAFT FLEW LOCALLY AND AFTER SEVERAL ATTEMPTS FLEW TO ANOTHER AIRPORT FOR A TOWER FLYBY AND LANDING.  UPON TOUCHDOWN, THE RT MAIN GEAR LIGHT ILLUMINATED.  MAINTENANCE FOUND THE RT MAIN DOWN LOCK TO BE SLIGHTLY STIFF.  SOME MOISTURE AND SLIGHT CORROSION WAS NOTED ON THE PIVOT BOLT FOR THE RT DOWNLOCK AND THE BOLT WAS REPLACED.  BOTH MAIN DOWN LOCKS WERE REMOVED, CLEANED, INSPECTED, AND RE-LUBRICATED.  SUBSEQUENT GEAR SWINGS WERE NORMAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
